MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SOLERA SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

WARSAW ORTHOPEDICS CD HORIZON SOLERA SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 651003070
Medical Device Problem Codes Mechanical Problem (1384); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Post Operative Wound Infection (2446); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider (hcp) via manufacturer representative regarding patient for unknown spinal therapy.It was reported that there is possible infection.There was patient involved in the event and no further complications or symptoms were reported.Additional information was received via manufacturer representative that the head of screw was mobile and set screw loose.The pedicle screw was solid within the pedicle and the rod had an indentation signifying proper final tightening.Failure between head of screw, rod and set screw causing loosening and a metallosis effect.The lot numbers of product id: 5540030 is h5453997, product id: 55840007550 is h59226 and product id: 651003070 is 0587500w.Infection cause is unknown.However, metallosis was a cause for concern.Exact date of implantation is unknown.Stated to be roughly 2 ¿ 2 ½ years ago.
 
Additional Manufacturer Narrative
H3: product analysis # (b)(4):part # 651003070, lot # 0587500w visual and optical inspection revealed normal wear from the seating of the rod in the screw head.There are no signs of uneven wear from the bottom of the set screw node.Functional test with a sample set screw and bone screw confirmed the rod was able to be tightened in the bone screw head without any issue.The rod appears to function as intended.No fault found.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SOLERA SPINAL SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key12538872
Report Number1030489-2021-01215
Device Sequence Number17258221
Product Code NKB
UDI-Device Identifier00643169748040
UDI-Public00643169748040
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K170679
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number651003070
Device Catalogue Number651003070
Device Lot Number0587500W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;